Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 18, NWS Mobile, AL

June 15, 2008

NWS Mobile, AL issued this marine weather statement at Jun 15, 2008, 9:22 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 9:22 AM CDT (14:22 UTC)
Expired
Jun 15, 2008, 12:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jun 14, 4:10 PM CDT, 17 hours 12 minutes earlier.

Area forecast discussion, Jun 14, 4:10 PM CDT, 17 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT SAT JUN 14 2008

.SHORT TERM (TONIGHT AND SUNDAY)...COVERAGE OF AFTERNOON
THUNDESTORMS SHOULD DIMINISH WITH LOSS OF DEEP INSTABILITY INLAND
THIS EVENING...BUT KEPT CHANCE POPS GOING INLAND THIS EVENING AS A
SLOW MOVING SHORTWAVE TRAVERSES SOUTHEAST FROM NORTHWESTERN
MISSISSIPPI TONIGHT.  THAT SHORTWAVE WILL MOVE SLOWLY SOUTHEAST
ACROSS OUR FORECAST AREA SUNDAY...AND KEPT LIKELY POPS IN THE
FORECAST FOR THE SOUTHEASTERN HALF OF THE CWA FOR SUNDAY.
AGAIN...WE COULD SEE A COUPLE OF STRONGER STORMS SUNDAY (DOWNBURST
WINDS 50-60 MPH AND NICKEL HAIL) ALTHOUGH A SIGNIFICANT OUTBREAK OF
SEVERE STORMS IS NOT REALLY ANTICIPATED.  WITH THE SHORTWAVE IN THE
AREA...MODEL SOUNDING DO SHOW A SLIGHT STEEPENING OF THE LAPSE RATES
UP TO ABOUT 700 MB FOR SUNDAY.  /05

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...COVERAGE OF
THUNDERSTORMS SHOULD BE A LITTLE LESS FOR MONDAY AS THE SHORTWAVE
SLIDES SOUTHEAST AND DAMPENS A BIT...AND A LITTLE MORE DRIER AIR
WORKS IN ON THE NORTHWESTERLY FLOW ALOFT.  KEPT POPS IN THE CHANCE
CATEGORY SOUTHEAST (CLOSER TO THE DEEP MOISTURE) AND SLIGHT CHANCE
TO NO MENTION NORTHWEST (DEEPER LAYERED DRY AIR).  OTHERWISE...
CHANGES TO THE EXTENDED RANGE PACKAGE FROM THE PREVIOUS SHIFT WERE
MINIMAL PAST MONDAY.  /05

&&

.MARINE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN A
POSSIBILITY THROUGH MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY
SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS WILL MOVE FROM THE
NORTHWEST TO THE SOUTHEAST. AT THE SURFACE...HIGH PRESSURE EXTENDING
WEST FROM THE ATLANTIC ACROSS THE NORTHERN GULF WILL KEEP A
GENERALLY LIGHT WIND FLOW REGIME IN PLACE ACROSS THE GULF COASTAL
WATERS THROUGH EARLY NEXT WEEK. /05

&&

.FIRE WEATHER...AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING
SOUTHEAST FROM MEMPHIS THIS EVENING WILL MOVE SLOWLY SOUTHEAST
ACROSS THE CENTRAL GULF COAST REGION SUNDAY INTO MONDAY.  THIS
PASSING UPPER LEVEL DISTURBANCE WILL AID IN THE DEVELOPMENT OF
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHERN
MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY.  THE
THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AND WILL BE MOST
NUMEROUS IN THE LATE MORNING AND AFTERNOON HOURS EACH DAY.
OTHERWISE...EXPECT A VERY LIGHT TRANSPORT FLOW IN THE MORNINGS TO
BECOME MORE NORTHWESTERLY AT AROUND 10 MPH IN THE AFTERNOON HOURS AS
THE MIXING HEIGHT RISES TO AROUND 4 THOUSAND FEET.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  72  90 /  40  60  30  20
PENSACOLA   72  86  73  90 /  40  60  30  30
DESTIN      76  86  75  86 /  40  70  30  30
EVERGREEN   70  88  69  91 /  50  60  20  20
WAYNESBORO  71  89  67  93 /  50  40  20  10
CAMDEN      69  89  69  92 /  50  50  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
Hazardous weather outlook, Jun 14, 4:45 PM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT SAT JUN 14 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-152145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
445 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS EVENING AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME LESS DEVELOPED ACROSS MUCH OF
THE FORECAST AREA THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE
MOVES EASTWARD PAST THE CENTRAL GULF STATES. DRY AIR IN THE MID
LEVELS OF THE ATMOSPHERE THROUGH EARLY THIS EVENING WILL BRING A RISK
OF SOME STORMS BECOMING STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREAT. FREQUENT LIGHTNING AND SOME LOCALIZED
FLOODING IS LIKELY IN AREAS OF POOR DRAINAGE WITH STRONGER STORMS.

THUNDERSTORMS WILL BE MOVING SOUTH TOWARD THE COAST AND OFFSHORE
THIS EVENING...INCREASING RISK TO SMALL CRAFT.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF
THREATENING WEATHER IS APPROACHING YOUR AREA.

THE WET MICROBURST THREAT FOR TODAY CONTINUES MODERATE BUT WILL
DECREASE THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORM SUNDAY THROUGH EARLY NEXT
WEEK...SOME BRINGING HEAVY RAIN AND FREQUENT LIGHTNING. OTHERWISE
WIDESPREAD SEVERE WEATHER NOT ANTICIPATED THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS BECOMING
LESS LIKELY THIS EVENING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:04 PM CDTAreal Flood AdvisoryMOBChoctaw97 min
Jun 14, 9:19 PM CDTMarine Weather StatementMOB101 min
Jun 15, 12:32 AM CDTSpecial Marine WarningMOB58 min
Jun 15, 1:26 AM CDTSpecial Marine WarningMOB94 min
Jun 15, 9:34 AM CDTSpecial Marine WarningMOB26 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.